Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 7, 2016, 9:31 PM CST for 13 counties in Texas. It took effect at Feb 8, 2016, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 9:31 PM CST (03:31 UTC)
- In effect from
- Feb 8, 2016, 9:00 AM CST
- Expired
- Feb 8, 2016, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS84 KCRP 080331 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 931 PM CST SUN FEB 7 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER EASTERN PORTIONS OF SOUTH TEXAS ON MONDAY... .ANOTHER COLD FRONT WILL MOVE ACROSS SOUTH TEXAS EARLY MONDAY MORNING. WINDS BEHIND THE FRONT WILL INCREASE BY MID MORNING... AND ALREADY LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN PORTIONS OF SOUTH TEXAS...MAINLY AREAS EAST OF HIGHWAY 281. TXZ232>234-242>247-081315- /O.UPG.KCRP.FW.A.0001.160208T1500Z-160208T2300Z/ /O.NEW.KCRP.FW.W.0004.160208T1500Z-160208T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- CALHOUN- 931 PM CST SUN FEB 7 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM CST MONDAY FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...9 AM TO 4 PM MONDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT OVER INLAND AREAS AND 25 TO 35 PERCENT OVER THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ HEAVENER
3 follow-up statements
066 WWUS84 KCRP 080850 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 250 AM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER MUCH OF SOUTH TEXAS TODAY... .ANOTHER COLD FRONT WILL MOVE ACROSS SOUTH TEXAS THIS MORNING. NORTH WINDS BEHIND THE FRONT WILL INCREASE BY MID MORNING...AND ALREADY LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE COASTAL BEND...VICTORIA CROSSROADS...AND EASTERN BRUSH COUNTRY...OR GENERALLY AREAS EAST OF HIGHWAY 16 FROM TILDEN TO FREER. TXZ230-231-240-241-081800- /O.EXA.KCRP.FW.W.0004.160208T1500Z-160208T2300Z/ MCMULLEN-LIVE OAK-DUVAL-JIM WELLS- 250 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...9 AM TO 5 PM MONDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ232>234-242>247-081800- /O.CON.KCRP.FW.W.0004.160208T1500Z-160208T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- CALHOUN- 250 AM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... * TIMING...9 AM TO 5 PM MONDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT OVER INLAND AREAS AND 25 TO 35 PERCENT OVER THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
483 WWUS84 KCRP 081736 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1136 AM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER MUCH OF SOUTH TEXAS TODAY... .ANOTHER COLD FRONT HAS MOVED ACROSS SOUTH TEXAS THIS MORNING. STRONG NORTH WINDS HAVE DEVELOPED BEHIND THIS FRONT...AND FALLING RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE COASTAL BEND...VICTORIA CROSSROADS...AND EASTERN BRUSH COUNTRY...OR GENERALLY AREAS EAST OF HIGHWAY 16 FROM TILDEN TO FREER. TXZ230>234-240>247-082300- /O.CON.KCRP.FW.W.0004.000000T0000Z-160208T2300Z/ MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1136 AM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... * TIMING...9 AM TO 5 PM MONDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT OVER INLAND AREAS AND 25 TO 30 PERCENT OVER THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ LK
190 WWUS84 KCRP 082059 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 259 PM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER MUCH OF SOUTH TEXAS TODAY... .DEWPOINTS CONTINUE TO FALL OVER THE REGION IN WAKE OF A COLD FRONT THAT PASSED THIS MORNING. GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL KEEP CRITICAL FIRE DANGER CONDITIONS ACROSS THE REGION THROUGH THE AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING...DECREASING THE RISK FOR FIRE DANGER. TXZ230>234-240>247-082300- /O.CON.KCRP.FW.W.0004.000000T0000Z-160208T2300Z/ MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG- NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 259 PM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... * TIMING...9 AM TO 5 PM MONDAY. * WIND...NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT OVER INLAND AREAS AND 25 TO 30 PERCENT OVER THE IMMEDIATE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ LK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 5:44 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 7, 5:44 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 PM CST SUN FEB 7 2016
.DISCUSSION...UPDATE FOR 00Z TAFS.
&&
.AVIATION...
VFR CONDITIONS THROUGHOUT THE PERIOD AT ALL TERMINALS. LIGHT
VARIABLE WINDS ARE EXPECTED AHEAD OF A COLD FRONT...WITH THE WINDS
SHIFTING TO THE NORTH AND INCREASING AFTER 09-10Z. GUSTY WINDS ARE
EXPECTED TO COMMENCE IN THE LATE MORNING HOURS CONTINUING THROUGH
THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 329 PM CST SUN FEB 7 2016/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...COLD FRONT ON TRACK
TO PUSH THROUGH THE FORECAST AREA EARLY MONDAY MORNING. CURRENT
TIMING LOOKS A BIT FASTER THAN PREVIOUS FORECASTS...WITH THE FRONT
LIKELY OFFSHORE BY 6AM. DIFFICULTY IN THE FORECAST IS WITH THE
STRENGTH AND TIMING OF WINDS BEHIND THE FRONT. 925MB WINDS QUITE A
BIT STRONGER THAN MODEL RUNS FROM 24 HOURS AGO...BUT AT THE TIME
OF STRONGEST WINDS...WOULD NOT BE MAXIMIZING MIXING POTENTIAL.
EXPECT MIXING TO REALLY SET UP BY AROUND 9AM...WHATEVER WIND IS
LEFT AT THAT TIME WOULD MIX DOWN. AT THIS TIME...IT LOOKS LIKE A
BRIEF PERIOD OF WINDS GUSTING AROUND 30 MPH WILL BE POSSIBLE IN
THE LATTER HALF OF THE MORNING... AND POSSIBLY INTO THE EARLY
AFTERNOON RIGHT ALONG THE COAST AS THE STRONGER WINDS MOVE
EASTWARD. ADDITIONALLY...IN TERMS OF FIRE WEATHER CONCERNS...HOW
WILL THIS LINE UP WITH DECREASING RH LEVELS. WILL CONTINUE FIRE
WEATHER WATCH FOR LATE MORNING AND EARLY AFTERNOON WITH NOT QUITE
ENOUGH CONFIDENCE THAT THE TIMING OF EACH OF THESE ELEMENTS WILL
BE COINCIDENT. EXPECT WEAKENING WINDS MONDAY AFTERNOON AND NIGHT.
HIGH TEMPERATURES TOMORROW EXPECTED IN THE MID AND UPPER 60S.
SHOULD SEE A COOL NIGHT MONDAY NIGHT WITH CLEAR SKIES...LOW
HUMIDITY...AND WINDS BECOMING LIGHT. HAVE MUCH OF THE AREA IN THE
UPPER 30S...WITH LOWER 40S ALONG THE COAST AND IN SOUTHERN AREAS.
LONG TERM (TUESDAY THROUGH SUNDAY)...OFFSHORE FLOW WILL DIMINISH
AND BECOME ONSHORE LATE TUESDAY AS A HIGH PRESSURE AREA MOVES INTO
THE WESTERN GULF OF MEXICO. UPPER AIR PATTERN WILL NOT CHANGE MUCH
THROUGH THE WEEK AS THE TROUGH REMAINS OVER THE EASTERN UNITED
STATES AND THE RIDGE CAMPS OUT OVER THE ROCKIES. HIGHS WILL BE ABOVE
NORMAL THURSDAY AND FRIDAY REACHING AS HIGH AS THE MID 80S NEAR
LAREDO. MODELS SHOWS A REINFORCING SURGE OF HIGH PRESSURE DIVING
DOWN THE MISSISSIPPI RIVER VALLEY FRIDAY AND SATURDAY. AFTER THE
WARMING TREND TUESDAY THROUGH FRIDAY...TEMPS WILL BE SLIGHTLY COOLER
OVER THE COASTAL PLAINS AS THE HIGH PRESSURE WEAKLY PUSHES IN FROM
THE NORTHEAST. SURFACE RIDGE MOVES TO THE EAST BY SUNDAY AND WITH AN
INCREASE IN ONSHORE FLOW...MORE CLOUDS ARE EXPECTED FOR THE
REGION.
MARINE...EXPECT STRONG OFFSHORE FLOW TO DEVELOP BEHIND COLD
FRONT MONDAY MORNING. HAVE ISSUED SCA FOR ALL MARINE ZONES.
CONDITIONS WILL IMPROVE MONDAY AFTERNOON AS UPPER LEVEL SYSTEM
EXITS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 44 67 39 68 45 / 0 0 0 0 0
VICTORIA 42 63 37 65 41 / 0 0 0 0 0
LAREDO 46 69 40 72 45 / 0 0 0 0 0
ALICE 44 68 39 70 42 / 0 0 0 0 0
ROCKPORT 48 65 40 66 49 / 0 0 0 0 0
COTULLA 42 68 36 70 41 / 0 0 0 0 0
KINGSVILLE 45 68 41 69 42 / 0 0 0 0 0
NAVY CORPUS 52 65 48 64 50 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
XX/99...AVIATIONHazardous weather outlook, Feb 7, 5:09 AM CST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 509 AM CST SUN FEB 7 2016 TXZ229>234-239>247-081200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 509 AM CST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CRITICAL FIRE DANGER THREAT IS EXPECTED ALONG THE COASTAL BEND AND VICTORIA CROSSROADS MONDAY AND A FIRE WEATHER WATCH IS IN EFFECT MONDAY MORNING THROUGH MONDAY AFTERNOON. FARTHER WEST...AN ELEVATED FIRE DANGER THREAT IS EXPECTED ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-081200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 509 AM CST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND COASTAL WATERS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TE
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.